Alert archive / Colorado / Red Flag Warnings in 2012
Red Flag Warning 38, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this red flag warning at Nov 27, 2012, 3:48 AM MST for 7 counties in Colorado. It took effect at Nov 27, 2012, 9:00 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 27, 2012, 3:48 AM MST (10:48 UTC)
- In effect from
- Nov 27, 2012, 9:00 AM MST
- Expired
- Nov 27, 2012, 5:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Boulder County, CO, Clear Creek County, CO, Douglas County, CO, Gilpin County, CO, Jefferson County, CO, Larimer County, CO, Park County, CO
The radar
The Denver radar (KFTG), 74 km from the middle of the area, began a volume at 10:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 10.8 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 863 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 330 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
511 WWUS85 KBOU 271048 RFWBOU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 348 AM MST TUE NOV 27 2012 ...DRY AND BREEZY CONDITIONS EXPECTED FOR THE FOOTHILLS AND SOUTH PARK TODAY... .DOWNSLOPING WINDS WITH VERY DRY DEW POINTS BEING ADVECTED HAS AND WILL CONTINUE TO INCREASE FIRE DANGER OVER THE FOOTHILLS AND SOUTHERN HIGH VALLEYS THIS MORNING THROUGH THIS AFTERNOON. COZ214>216-271900- /O.NEW.KBOU.FW.W.0038.121127T1600Z-121128T0000Z/ CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- 348 AM MST TUE NOV 27 2012 ...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO 5 PM MST THIS AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR THE FOOTHILLS AND WESTERN SOUTH PARK... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 5 PM MST THIS AFTERNOON. * AFFECTED AREA...FIRE WEATHER ZONES 214...215 AND 216. * TIMING...SOME AREAS ALREADY HITTING CRITERIA EARLY THIS MORNING...WITH WINDS EXPECTED TO TREND WEAKER BEFORE INCREASING AGAIN AFTER 9 AM. HUMIDITIES SHOULD BEGIN TO RECOVER AROUND 5 PM EVEN THOUGH WINDS MAY REMAIN GUSTY. * WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 9 PERCENT. * IMPACTS...GUSTY WINDS AND LOW RELATIVE HUMIDITIES WILL COMBINE WITH DRY FUELS TO INCREASE THE POTENTIAL FOR RAPID FIRE GROWTH SHOULD ONE START. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE RAPID FIRE GROWTH POTENTIAL. && $$
2 follow-up statements
113 WWUS85 KBOU 271813 RFWBOU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 1113 AM MST TUE NOV 27 2012 ...DRY AND BREEZY CONDITIONS TO ELEVATE THE FIRE DANGER ALONG THE FOOTHILLS AND ACROSS SOUTH PARK THIS AFTERNOON... .DOWNSLOPE WESTERLY WINDS WILL COMBINE WITH LOW HUMIDITY TO INCREASE FIRE DANGER OVER THE FOOTHILLS AND SOUTH PARK THIS AFTERNOON. COZ214>216-280000- /O.CON.KBOU.FW.W.0038.000000T0000Z-121128T0000Z/ CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- 1113 AM MST TUE NOV 27 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR THE FOOTHILLS AND WESTERN SOUTH PARK... * AFFECTED AREA...FIRE WEATHER ZONES 214...215 AND 216. * TIMING...WINDS WILL CONTINUE TO INCREASE ALONG THE FOOTHILLS AND SOUTH PARK WITH HUMIDITY REMAINING LOW. THE HUMIDITY SHOULD BEGIN TO RECOVER AROUND 5 PM EVEN THOUGH WINDS MAY REMAIN GUSTY. * WINDS...WEST 15 TO 25 MPH WITH SOME GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...AROUND 10 PERCENT. * IMPACTS...GUSTY WINDS AND LOW RELATIVE HUMIDITIES WILL COMBINE WITH DRY FUELS TO INCREASE THE POTENTIAL FOR RAPID FIRE GROWTH SHOULD ONE START. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE RAPID FIRE GROWTH POTENTIAL. && $$
171 WWUS85 KBOU 272356 RFWBOU URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 456 PM MST TUE NOV 27 2012 COZ214>216-280100- /O.EXP.KBOU.FW.W.0038.000000T0000Z-121128T0000Z/ CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- 456 PM MST TUE NOV 27 2012 ...RED FLAG WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR THE FOOTHILLS AND WESTERN SOUTH PARK... WINDS WILL CONTINUE TO DECREASE THIS EVENING AND RELATIVE HUMIDITIES WILL SLOWLY IMPROVE. RELATIVE HUMIDITITY RECOVERY WILL BE POOR TONIGHT WITH MAX RELATIVE HUMIDITY ONLY IN THE 20S IN PLACES. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Nov 27, 3:11 AM MST, 37 minutes earlier.
Area forecast discussion, Nov 27, 3:11 AM MST, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 311 AM MST TUE NOV 27 2012 .SHORT TERM...SEEMS AS WE HAVE ALREADY SEEN OUR MINIMUM TEMPERATURES IN MOST PLACES EARLIER IN THE NIGHT/EARLY MORNING AS WARMER TEMPERATURES MOVE IN UNDER A DRY UPPER RIDGE BUILDING OVERHEAD. DRY DEWPOINTS ARE ALSO MOVING IN...WITH READINGS OF -10 TO -20 DEGREES F OVER THE HIGH MOUNTAINS. THESE DRY DEW POINTS HAVE CAUSED HUMIDITIES TO PLUMMET OVER THE MOUNTAINS AND HIGHER FOOTHILLS INTO THE TEENS TO 30 PERCENT RANGE ALREADY. WITH BREEZY DOWNSLOPE WINDS BEING ENHANCED OVER THE EASTERN SLOPES OF THE MOUNTAINS AND HIGHER FOOTHILLS DUE TO A SURFACE LOW DEEPENING OVER THE PLAINS....FIRE DANGER CONCERNS HAVE INCREASED WITH HUMIDITIES EXPECTED TO DROP FURTHER. THEREFORE WILL BE ISSUING A RED FLAG WARNING FOR THE FOOTHILL ZONES AS WELL AS SOUTH PARK DUE TO DRIER HUMIDITIES EXPECTED THERE COMPARED TO THE HIGH VALLEYS FURTHER NORTH. WITH YESTERDAYS POST COLD FRONTAL AIRMASS WASHED OUT BY THE WARMER AND DRIER AIR DOWNSLOPING IN...TEMPERATURES TODAY WILL BE MUCH WARMER WITH HIGHS NEAR 60 FOR THE PLAINS AND IN THE 40S FOR THE MOUNTAINS. NO CHANCE FOR PRECIPITATION AS MOISTURE IS MEAGER AT BEST...HOWEVER MAY SEE A FEW WAVE CLOUDS AS A BIT OF UPPER LEVEL MOISTURE MOVES SOUTHEAST OUT OF WYOMING. .LONG TERM...UPPER LEVEL RIDGING WILL PERSIST OVER THE CENTRAL AND SOUTHERN ROCKIES THROUGH THE WEEKEND AS A DEEP UPPER TROUGH REMAINS OVER THE EASTERN PACIFIC. THERE SHOULD ONLY BE A COUPLE WEAK RIPPLES MOVING THROUGH THE AREA...ONE LATE WEDNESDAY NIGHT/ THURSDAY MORNING AND ANOTHER BY FRIDAY NIGHT/SATURDAY. HOWEVER... THEY WILL LIKELY BRING JUST A FEW MID/HIGH CLOUDS WITH LITTLE IF ANY COOLING. THE FRIDAY NIGHT/SATURDAY WAVE MAY HAVE JUST ENOUGH MOISTURE LEFT TO PROVIDE A SLIGHT CHANCE OF SHOWERS IN THE FAR NORTHERN MOUNTAINS. AS A RESULT OF THE ABOVE MENTIONED PATTERN AND PERSISTENT WESTERLY FLOW...LOOK FOR MUCH ABOVE NORMAL TEMPERATURES TO CONTINUE THROUGH THIS WEEKEND. WITH 700 MB TEMPERATURES ADVERTISED TO REACH THE 6-9C RANGE BY SUNDAY...WE HAVE POTENTIAL TO APPROACH RECORD HIGHS IN THE LOWER TO MID 70S BY THEN. OF COURSE THAT WILL ALL DEPEND ON AMOUNT OF SUNSHINE AND DOWNSLOPE WARMING...BUT ENOUGH FACTORS COMING TOGETHER TO WARRANT A WARMER FORECAST. FIRE DANGER CONCERNS WILL ALSO INCREASE WITH THE WARMER TEMPERATURES AND POTENTIAL FOR STRONGER DOWNSLOPE WINDS THIS WEEKEND. LATEST ECMWF AND GFS ENSEMBLES FINALLY SHOW A LITTLE MORE PRONOUNCED UPPER TROUGH REACHING THE AREA EARLY NEXT WEEK. HAVE INCLUDED A LOW CHANCE OF SNOW SHOWERS REACHING THE MOUNTAINS BY MONDAY. && .FIRE WEATHER...ISSUING A RED FLAG WARNING DUE TO BREEZY DOWNSLOPING WINDS OVER THE EASTERN SLOPES OF THE FRONT RANGE MOUNTAINS AS WELL AS THE MOSQUITO RANGE AND INTO THE HIGHER FOOTHILLS. FUELS ARE LISTED AS NOT SUSCEPTIBLE IN THE MOUNTAINS ABOVE 9000 FEET...SO WILL LIMIT THE WARNING TO THE FOOTHILLS AND SOUTH PARK DUE TO CONDITIONS EXPECTED TO BE MET NEAR FAIRPLAY. GUSTS OF 30 TO 45 MPH CAN BE EXPECTED WITH HUMIDITIES NEAR 10 PERCENT. SOME AREAS ARE ALREADY HITTING CRITERIA THIS MORNING...BUT WILL DELAY THE START UNTIL 9 AM AS THE WINDS MAY HAVE A LULL BEFORE PICKING UP AGAIN LATE MORNING. && .AVIATION...VFR CONDITIONS EXPECTED THROUGH TONIGHT. DRAINAGE WINDS THIS MORNING WILL TAKE ON MORE OF A WESTERLY COMPONENT THIS AFTERNOON ESPECIALLY OVER KBJC AND KDEN...WHEREAS KAPA MAY STAY LIGHT AND VARIABLE WITH A BIT OF A SOUTHEAST DIRECTION THIS AFTERNOON. KBJC MAY SEE SOME GUSTS UP TO 20 KTS WITH A BIT OF A DOWNSLOPE PATTERN IN EFFECT. && .BOU WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 9 AM MST THIS MORNING TO 5 PM MST THIS AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR THE FOOTHILLS AND SOUTH PARK. && SHORT TERM...KRIEDERMAN LONG TERM....BARJENBRUCH AVIATION...KRIEDERMAN
Hazardous weather outlook, Nov 26, 10:43 AM MST, 17 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1043 AM MST MON NOV 26 2012 COZ030>051-270545- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1043 AM MST MON NOV 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A COLDER AIRMASS WILL BE IN PLACE ACROSS THE OUTLOOK AREA TODAY... WITH TEMPERATURES IN THE 30S. AREAS OF FOG AND DRIZZLE OVER THE PLAINS AND ALONG THE FOOTHILLS WILL GRADUALLY DISSIPATE DURING THE AFTERNOON WITH CLOUDS DECREASING. ACROSS THE MOUNTAINS...PARTLY CLOUDY SKIES WILL PREVAIL. GUSTY WEST WINDS WILL DEVELOP AGAIN OVER THE HIGHER MOUNTAINS AND EAST SLOPES LATE TONIGHT WITH GUSTS UP TO 45 MPH POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY DRY CONDITIONS ALONG WITH ABOVE NORMAL TEMPERATURES ARE EXPECTED TO CONTINUE ACROSS THE FORECAST AREA THROUGH EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. D_L/RJK
Nearby
Red Flag Warnings in Colorado, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.